Don’t believe it! After doing well for ten years on risperidone my daughter’s dosage level of risperidone was lowered by a new psychiatrist at the clinic. She began to relapse and in several months quit altogether. Now is fully schizophrenic and refusing any aid or medicine. I always feared some doctor would tinker with her medicine because she was doing well and there were suggestions off and on about lowering the dosage level. When it finally was lowered she was not able to resist going off it. Her cognitive functions were fine and she could stand the side effects. She was busy taking online courses, had a good sense of humor, read avidly, followed current affairs, was concerned about her elderly parents’ health and was helpfull around the house, looked forward to having a full fife. Now that is all gone again, her benefits under SSi are gone, so is medicaid coverage and food stamps and there is no way she will give me permission to be a representative payee or even try to restore her benefits. I’m 83 and doubt I’ll be able to arrange help for her before I’m gone. So don’t let doctors tinker with dosage levels if your loved one is doing well with the level prescribed. Those negative symptoms of side effects are withstood better than the psychotic relapse, paranoia, fear, voices, delusion, anger and loss of relationship with their family.
The article does say not to go lower than therapeutic dose. This actually worked for my family member: going from a high dose to a more typical therapeutic dose. But I was worried when it happened.